Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 3, 2008, 11:49 PM CDT for 5 counties in Kentucky. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2008, 11:49 PM CDT (04:49 UTC)
- Expired
- Apr 4, 2008, 5:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Butler County, KY, Edmonson County, KY, Grayson County, KY, Hart County, KY, Ohio County, KY
The radar
The Louisville radar (KLVX), 83 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:07 AM CDT | FLOOD | Morgantown, KY | KY HIGHWAY DEPT HAS CLOSED THE FOLLOWING ROADS...KENTUCKY 1368 BETWEEN MILE MARKERS 1 AND 2. AND OAK RIDGE ROAD BETWEEN MILE MARKERS 5 AND 6. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 040453
FFWLMK
KYC031-061-085-099-183-041045-
/O.NEW.KLMK.FF.W.0022.080404T0449Z-080404T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1149 PM CDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OHIO COUNTY IN NORTHWEST KENTUCKY...
BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
HART COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 545 AM CDT
* AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM TRAINING THUNDERSTORMS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEITCHFIELD...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...AND
HARTFORD.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 3719 8650 3719 8662 3707 8667 3707 8694
3723 8693 3735 8704 3735 8714 3744 8713
3774 8684 3767 8666 3757 8661 3762 8653
3756 8637 3758 8612 3744 8605 3740 8566
3733 8571 3719 8568 3716 8606 3706 8608
TIME...MOT...LOC 0449Z 180DEG 0KT 3734 8650
$$
AML2 follow-up statements
000
WGUS73 KLMK 040634
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
234 AM EDT FRI APR 4 2008
KYC031-061-085-099-183-041045-
/O.CON.KLMK.FF.W.0022.000000T0000Z-080404T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-GRAYSON KY-HART KY-BUTLER KY-EDMONSON KY-
134 AM CDT FRI APR 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
EDMONSON...BUTLER...HART...GRAYSON AND OHIO COUNTIES...
AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF SHOWERS AND THUNDERSTORMS WITH TORRENTIAL
RAINFALL ACROSS THE WARNED AREA. THE AXIS OF HEAVIEST RAINFALL WAS
LOCATED ACROSS OHIO AND GRAYSON COUNTIES. THUNDERSTORMS WILL LIKELY
TRAIN OVER OHIO AND GRAYSON COUNTIES IN THE NEXT FEW HOURS PRODUCING
ONE TO TWO INCHES OF ADDITIONAL RAINFALL. THIS WILL LIKELY LEAD TO
FLASH FLOODING ACROSS THOSE COUNTIES.
LATER THIS MORNING...THIS LINE OF STORMS WILL GRADUALLY WORK ITS WAY
SOUTH AND BEGIN TO AFFECT BUTLER...EDMONSON AND HART COUNTIES.
RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE IN THESE
AREAS AS WELL...WHICH WILL INCREASE THE FLOODING THREAT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF WATER IS FLOWING
ACROSS A ROADWAY...FIND AN ALTERNATE ROUTE. TURN AROUND...DONT
DROWN
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3719 8650 3719 8662 3707 8667 3707 8694
3723 8693 3735 8704 3735 8714 3744 8713
3774 8684 3767 8666 3757 8661 3762 8653
3756 8637 3758 8612 3744 8605 3740 8566
3733 8571 3719 8568 3716 8606 3706 8608
TIME...MOT...LOC 0629Z 180DEG 0KT 3734 8650
$$
MJ000
WGUS73 KLMK 040849
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 AM EDT FRI APR 4 2008
KYC031-061-085-099-183-041045-
/O.CON.KLMK.FF.W.0022.000000T0000Z-080404T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OHIO KY-GRAYSON KY-HART KY-BUTLER KY-EDMONSON KY-
349 AM CDT FRI APR 4 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
EDMONSON...BUTLER...HART...GRAYSON AND OHIO COUNTIES...
AT 345 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY RAIN ACROSS THE WARNED AREA. LOCATIONS IN
THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEITCHFIELD AND HARTFORD
DOPPLER RADAR ESTIMATES THAT 2.5 TO 3 INCHES OF RAIN HAS FALLEN IN
THE LAST THREE HOURS ACROSS OHIO AND GRAYSON COUNTIES. THIS
RAIN...COUPLED WITH RAINS FROM THURSDAY MORNING WILL LIKELY LEAD TO
CONTINUED FLASH FLOODING ACROSS THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. FIND AN ALTERNATE ROUTE TO YOUR DESTINATION.
REMEMBER...TURN AROUND...DONT DROWN
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3719 8650 3719 8662 3707 8667 3707 8694
3723 8693 3735 8704 3735 8714 3744 8713
3774 8684 3767 8666 3757 8661 3762 8653
3756 8637 3758 8612 3744 8605 3740 8566
3733 8571 3719 8568 3716 8606 3706 8608
TIME...MOT...LOC 0847Z 180DEG 0KT 3734 8650
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 8:12 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 3, 8:12 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EDT THU APR 3 2008
.UPDATE...
AREAL FLOOD WARNING IN PLACE ACROSS SOUTHERN TIER OF COUNTIES WITH
FLOOD ADVISORY FOR OHIO...GRAYSON...HART...EDMONSON...AND BUTLER TO
ACCOUNT FOR MODERATE TO HEAVY RAINFALL MOVING THROUGH AT THIS TIME.
FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA AS WELL.
MODERATE TO HEAVY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CONTINUE
ACROSS MUCH OF CENTRAL KENTUCKY...WITH EXTREME SOUTH CENTRAL
KENTUCKY SEEING A BREAK FROM PRECIPITATION. AREA OF WELL DEVELOPED
STORMS ACROSS SOUTHERN ILLINOIS MOVING INTO SOUTHERN INDIANA IN THE
NEXT HOUR OR TWO WILL BRING FREQUENT LIGHTNING AND PERIODS OF HEAVY
RAIN TO SOUTH CENTRAL INDIANA THROUGH MUCH OF THE OVERNIGHT PERIOD.
THE AREAS IMMEDIATELY NORTH AND SOUTH OF THE RIVER MAY SEE 1 TO 2
INCHES OF RAIN IN THE OVERNIGHT HOURS...WITH SOME AREAS UNDER
HEAVIEST RAIN IN THUNDERSTORMS POTENTIALLY SEEING UPWARDS OF 3
INCHES. LARGE CHUNKS OF THAT RAINFALL WILL LIKELY OCCUR IN SHORT
PERIODS OF TIME EARLY TONIGHT...WITH A TRANSITION TO A MORE STEADY
AND LIGHTER RAINFALL OCCURRING IN THE OVERNIGHT AND EARLY FRIDAY
MORNING HOURS. FLOODING POTENTIAL IS CERTAINLY STILL THERE AND WILL
CONTINUE FLOOD WATCH FOR THE ENTIRE AREA THROUGH FRIDAY EVENING.
RAIN WILL GRADUALLY SHIFT SOUTH IN THE OVERNIGHT HOURS AS WELL WITH
1 TO 2 INCHES ADDITIONAL POSSIBLE ACROSS THE REMAINDER OF THE AREA
AS WELL THROUGH FRIDAY.
MINOR UPDATES TO THE FORECAST THIS EVENING...TO INDICATE SOME
PRECIPITATION GRADIENT FROM RAINING ALL NIGHT IN THE NORTH...TO
HAVING A FEW HOURS OF QUIET WEATHER EARLY IN THE SOUTH.
OTHERWISE...PREVIOUS GRIDS AND ZONES ON TRACK FOR THE TONIGHT AND
TOMORROW PERIODS.
&&
.PREVIOUS FORECAST...
SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
FLOOD WATCH STILL IN EFFECT FOR ENTIRE AREA.
EARLIER THIS AFTERNOON AN AREA OF RAIN MOVED ACROSS SOUTH CENTRAL
KENTUCKY BRINGING WIDESPREAD 1 TO 1/2 INCHES OF RAIN ALONG AND SOUTH
OF THE CUMBERLAND PARKWAY.
IN RESPONSE TO AN UPPER DISTURBANCE MOVING ACROSS KANSAS...LOW
PRESSURE WILL MOVE ACROSS MISSOURI THIS EVENING. AT 3 PM...A WARM
FRONT STRETCHED SOUTHEAST OF THIS LOW ACROSS THE MISSOURI BOOTHEEL
AND ACROSS SOUTHWESTERN TENNESSEE. THIS FRONT WILL ATTEMPT TO MOVE
NORTH OVERNIGHT AND MAY MOVE AS FAR NORTH AS CENTRAL KENTUCKY BY THE
EARLY MORNING HOURS.
LATE THIS AFTERNOON AND EVENING WILL PROVIDE A BRIEF RESPITE FROM
THE RAIN AS SHOWERS ACROSS THE SOUTH WILL MOVE OUT OF THE AREA BY
LATE AFTERNOON.
STRONG CONVECTION OVER MISSOURI WILL WEAKEN...BUT STILL PROVIDE
PLENTY OF ADDITIONAL RAINFALL LATE THIS EVENING AND OVERNIGHT.
IN MY OPINION...THE NAM IS TOO FAR NORTH WITH BOTH THE PATH OF THE
SURFACE LOW AND THE AXIS OF THE HEAVIEST PRECIPITATION...FORECASTING
AN ADDITIONAL 2 OR MORE INCHES IN A SWATH ACROSS SOUTHERN INDIANA.
THE 12Z GFS HAS A MORE ACCURATE PREDICTION OF BOTH THE TRACK OF THE
SURFACE LOW (RIGHT ALONG THE OHIO RIVER) AND THE FARTHER SOUTH TRACK
OF THE HEAVIEST PRECIPITATION. AGREE WITH HPCS FORECAST PRECIP
AMOUNTS OF 1 1/2 TO 2/ 1/2 ADDITIONAL INCHES CENTERED ALONG A TRACK
FROM PERHAPS BOWLING GREEN THROUGH THE BLUEGRASS REGION. ACCORDING
TO THIS...SOUTHERN INDIANA MAY MISS THE HEAVIER RAINFALL THAT WILL
FALL SOUTH OF THE OHIO RIVER.
IN ANY CASE EXPECT RAIN WITH SCATTERED THUNDER TO ARRIVE TOWARDS
MIDNIGHT.
TEMPERATURES WILL RISE OVERNIGHT ALONG AND SOUTH OF THE OHIO
RIVER...WITH THE WARMEST TEMPERATURES OCCURING TOWARDS THE EARLY
MORNING HOURS. SHOULD THE WARM FRONT MAKE IT INTO CENTRAL
KENTUCKY...SOUTH WINDS WILL INCREASE TO 10 TO 20 MPH ACROSS OUR
SOUTHERN COUNTIES.
SHOWERS WILL TEND TO DIMINISH FROM NORTHWEST TO SOUTHEAST DURING THE
AFTERNOON TOMORROW. A SECOND WAVE WILL DEVELOP LATE TOMORROW ACROSS
TENNESSEE. AS LOW PRESSURE MOVES EARLY SATURDAY INTO SOUTHEASTERN
KENTUCKY..SHOWERS MAY LINGER ACROSS OUR SOUTHEASTERN COUNTIES
THROUGH EARLY SATURDAY.
WITH NORTHWEST WINDS DEVELOPING LATE FRIDAY...COOLER AIR WILL LOWER
TEMPERATURES EARLY SATURDAY INTO THE 40S.
LONG TERM (SATURDAY THROUGH THURSDAY)...
A DRY ZONAL PATTERN WILL SET UP FOR THE FIRST PART OF THE
EXTENDED...FOLLOWED BY A TRANSITION TO A WARMER AND MORE ACTIVE
PATTERN MID TO LATE NEXT WEEK.
SATURDAY-SUNDAY...
THE FRONT WILL BE EAST OF OUR CWA AT THE BEGINNING OF THE
WEEKEND...WHICH WILL BRING A MUCH NEEDED DRY COUPLE OF DAYS. TEMPS
WILL BE A LITTLE ON THE COOL SIDE FOR SATURDAY...WITH TEMPS
REBOUNDING INTO THE MID 50S N TO THE LOW 60S S. HOWEVER BY SUNDAY
WITH ZONAL FLOW IN FULL EFFECT AND SFC WINDS SHIFTING AROUND TO THE
SE...TEMPS WILL BE VERY NICE WITH HIGHS IN THE UPPER 60S TO LOW 70S.
MONDAY-TUESDAY...
BY THE WORK WEEK...TROUGHING INITIATES OVER THE INTERMOUNTAIN
WEST...WITH SWRLY FLOW OVER OUR REGION. A WEAK SFC LOW OVER THE
GREAT LAKES TRIES TO DRAG A WEAK FRONT ACROSS THE AREA. HOWEVER...IT
APPEARS TO MOSTLY WASH OUT WITH THE 12Z GFS RUN...SO HAVE BACKED OFF
ON POPS TO JUST SLT CHC OVER THE NNE PART OF THE CWA. NOT EVEN SURE
I WILL KEEP THOSE POPS IN THERE OR NOW.
HOWEVER DURING THIS TIME...A STRONGER SYSTEM APPEARS TO DEVELOP OVER
THE CENTRAL PLAINS AHEAD OF THE AFOREMENTIONED TROUGHING. THIS
SYSTEM WOULD AFFECT OUR REGION BY LATE TUESDAY. IF THE TROUGH DIGS
TOO MUCH...THIS LOW WILL TRAVEL MORE TOWARD THE UPPER GREAT
LAKES...MAKING IT DIFFICULT FOR THE SYSTEM TO DRAG A COLD FRONT
ACROSS OUR AREA. BUT RIGHT NOW...THE GFS SHOWS A POTENT LOW WITH THE
COLD FRONT APPROACHING THE CWA BY TUESDAY...GENERALLY LATER IN THE
DAY. AHEAD OF THIS...TUESDAY SHOULD BE VERY WARM AND WINDY...WITH
HIGHS IN THE LOW 70S. THIS COLD FRONT COULD BRING POSSIBLY STRONG
T-STORMS ACROSS THE AREA...BUT IT IS TOO EARLY TO TELL FOR SURE.
WEDNESDAY-THURSDAY...
AS THIS SYSTEM MOVES THROUGH...CONTINUED POPS OVER THE EASTERN CWA.
HOWEVER OUR SW FLOW CONTINUES BEHIND THE FRONT SO NOT EXPECTING A
COOL DOWN. IN FACT...ANOTHER SYSTEM RIGHT ON ITS TOES APPROACHES THE
CWA LATE THURSDAY...AND THIS ALSO LOOKS LIKE IT HAS POTENTIAL TO
PRODUCE STRONG T-STORMS THRS-THRS NIGHT. AGAIN ITS TOO EARLY TO GET
CUTE WITH THOSE DETAILS...BUT FROM TUESDAY ON...WE ARE LOOKING AT A
WARM AND WET SPRING-LIKE PATTERN.
&&
.AVIATION (00Z TAFS)...
MESSY TAF PERIOD WITH IFR AND LIFR CONDITIONS LIKELY. CURRENTLY
THERE IS A TROUGH OR WEAK WARM FRONT STRETCHING OVER SW MO INTO SRN
IL TO JUST SOUTH OF SDF AND LEX. SEVERAL WAVES OF ENERGY WILL
TRAVEL ALONG THIS FRONT CAUSING NUMEROUS SHOWERS AND THUNDERSTORMS
OVERNIGHT INTO EARLY TOMORROW AFTERNOON. THE FIRST WAVE ON RADAR IS
ALREADY INTO THE BWG TERMINAL AND NOW ENTERING SDF. LIFR CIGS
ALREADY REALIZED AT SDF WITH LEX CLOSE BEHIND AT LOW END IFR.
EXPECT CONDITIONS TO REMAIN THIS WAY AND POSSIBLY WORSEN TOWARDS
DAYBREAK WITH BWG DROPPING INTO THE IFR CATEGORY. AS FAR AS ROUNDS
OF RAIN...LOOKS LIKE THE FIRST BATCH WILL AFFECT THE TERMINALS NOW
UNTIL 6Z TO 8Z. THEN ANOTHER GOOD PUSH OF PRECIP TO COME AROUND 12Z
OR SO AS THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM
MOVES THROUGH THE AREA. WILL SEE A WINDS SHIFT FROM SSE TO WNW AS
THE FRONT MOVES THROUGH. LLWS MAY APPROACH TAF CRITERIA BUT WITH
SUCH STRONG SFC WINDS HAVE OPTED TO LEAVE OUT FOR NOW. EXPECT
CONDITIONS TO BEGIN TO IMPROVE AFTER 18Z TOMORROW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
IN...FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY EVENING FOR
INZ076>079-083-084-089>092.
&&
UPDATE.......MACZKO
SHORT TERM...JSD
LONG TERM....AL
AVIATION.....AMLHazardous weather outlook, Apr 3, 8:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EDT THU APR 3 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050130- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 930 PM EDT THU APR 3 2008 /830 PM CDT THU APR 3 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY THIS EVENING...BEFORE SLOWLY SHIFTING TO THE SOUTH OVERNIGHT AND EARLY FRIDAY. MODERATE TO HEAVY RAIN WILL BE POSSIBLE...WITH RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR LIKELY AT TIMES OVERNIGHT. THIS WILL LIKELY RESULT IN LOW LYING AREAS FLOODING ACROSS THE REGION...AND MAY RESULT IN SOME AREA CREEKS AND STREAMS OVERFLOWING THEIR BANKS. IN ADDITION TO RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH ANY THUNDERSTORMS AND POSSIBLY SOME PEA SIZED HAIL AS WELL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A THREAT EXISTS FOR ADDITIONAL HEAVY RAIN ACROSS MUCH OF THE AREA ALONG AND SOUTH OF THE OHIO RIVER ON FRIDAY. ADDITIONAL RAINFALL AMOUNTS OF OVER 1 INCH ARE POSSIBLE ACROSS THE SOUTHERN BLUEGRASS AND SOUTH CENTRAL KENTUCKY THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT AS A COLD FRONT APPROACHES THE REGION FROM THE WEST. AT THIS TIME...IT APPEARS THAT ANY THUNDERSTORMS THAT FORM WOULD BE CAPABLE OF PRODUCING HEAVY RAINFALL...DANGEROUS LIGHTNING AND GUSTY WINDS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD REPORT INSTANCES OF HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE...AND REPORT FLOODING TO EITHER LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Apr 3, 7:09 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 809 PM EDT THU APR 3 2008 INZ089-KYZ023>028-053-054-061>065-071-040215- PERRY IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY- HARDIN KY-LARUE KY-MARION KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-WARREN KY- INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN... FORT KNOX...HODGENVILLE...LEBANON...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...BOWLING GREEN 809 PM EDT THU APR 3 2008 /709 PM CDT THU APR 3 2008/ ...MODERATE RAIN SHOWERS WITH THUNDERSTORMS LIKELY... MODERATE RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR WILL OCCUR AT TIMES AS THESE SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. SOME LOCALIZED LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND AFTER THESE MODERATE RAIN SHOWERS MOVE THROUGH. IN ADDITION TO MODERATE RAIN AND SOME LOCALIZED FLOODING...DANGEROUS LIGHTNING WILL OCCUR WITH ANY THUNDERSTORMS.
Special weather statement, Apr 3, 8:16 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 916 PM EDT THU APR 3 2008 INZ076-077-083-084-090-040330- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-HARRISON IN- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... CORYDON 916 PM EDT THU APR 3 2008 /816 PM CDT THU APR 3 2008/ ...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY... MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL CROSS ORANGE...WASHINGTON...DUBOIS...CRAWFORD...AND HARRISON COUNTIES IN SOUTHERN INDIANA OVER THE NEXT COUPLE OF HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. SOME LOCALIZED LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. AML
Special weather statement, Apr 3, 9:09 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1009 PM EDT THU APR 3 2008 INZ078-079-091-092-KYZ028>043-045>049-053>057-064>067-077-078- 040330- SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY- ADAIR KY-RUSSELL KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE... SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... COLUMBIA...JAMESTOWN 1009 PM EDT THU APR 3 2008 /909 PM CDT THU APR 3 2008/ ...MODERATE TO HEAVY RAIN SHOWERS WITH THUNDERSTORMS LIKELY... MODERATE TO HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE NEXT HOUR. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. SOME LOCALIZED LOW LYING AREAS MAY FLOOD AND SOME ROADWAYS ARE LIKELY TO TAKE ON WATER AT TIMES DURING AND AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. AML
Special weather statement, Apr 3, 10:32 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1132 PM EDT THU APR 3 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 040545- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD 1132 PM EDT THU APR 3 2008 /1032 PM CDT THU APR 3 2008/ ...MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS TO AFFECT SOUTHERN INDIANA AND CENTRAL KENTUCKY... MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL CROSS PORTIONS OF SOUTHERN INDIANA AND CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL WITH RAINFALL RATES UP TO 1 TO 1.5 INCHES PER HOUR. THE HEAVIEST RAIN AXIS LOOKS TO BE IN COUNTIES ALONG AND JUST SOUTH OF THE OHIO RIVER. STREAMS AND CREEKS AS WELL AS LOW LYING AREAS AND SOME ROADWAYS ARE LIKELY TO EXPERIENCE FLOODING DURING AND AFTER THESE STORMS MOVE THROUGH. IN ADDITION TO HEAVY RAINFALL...DANGEROUS LIGHTNING WILL OCCUR WITH THE THUNDERSTORMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN THE DANGERS OF FLOODING ARE DIFFICULT TO DETECT. AML
Local storm report, Apr 3, 11:20 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1220 AM EDT FRI APR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD LOUISVILLE 38.22N 85.74W
04/04/2008 JEFFERSON KY LAW ENFORCEMENT
ONE LANE CLOSED AT I-65 AND WOODBINE...STANDING WATER ON
NATIONAL TURNPIKE BUT RD NOT CLOSED...6 TO 8 INCHES OF
WATER AT KENWOOD AND NEW CUT JCT. WATER IN A VEHICLE AT
3RD AND WINKLER...2 CARS UNDER WATER AT 7TH AND
HILL...SUBMERGED VEHICLES AT SOUTH SIDE AND SENECA TRAIL.
NO INJURIES OR WATER RESCUES HAVE BEEN REPORTED AS OF
1220 PM EDT.
&&
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:45 PM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Henry, Jefferson, Larue, Nelson and 4 more | 30 min |
| Apr 3, 10:52 PM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Henry, Jefferson, Larue, Nelson and 4 more | 6 hr |
| Apr 3, 11:22 PM CDT | Flash Flood Warning | LMK | Anderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more | 6 hr |
| Apr 4, 1:19 AM CDT | Flash Flood Warning | LMK | Boyle, Casey, Garrard, Green, Lincoln, Madison and 2 more | 6 hr |
| Apr 4, 3:10 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 35 min |
| Apr 4, 10:14 AM CDT | River Flood Advisory | LMK | Anderson, Franklin, Woodford | 8 hr |
| Apr 4, 10:18 AM CDT | River Flood Warning | LMK | Bullitt | 12 hr |
| Apr 4, 10:30 AM CDT | River Flood Advisory | LMK | Warren | 20 hr |
| Apr 4, 10:30 AM CDT | River Flood Advisory | LMK | Hart | 11 hr |
| Apr 4, 10:43 AM CDT | River Flood Warning | LMK | Breckinridge, Hancock | 71 hr |
| Apr 4, 10:43 AM CDT | River Flood Warning | LMK | Breckinridge, Hancock | 5 days |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.